Alert archive / Nevada / Red Flag Warnings in 2012

Red Flag Warning 24, NWS Elko, NV

August 28, 2012

NWS Elko, NV issued this red flag warning at Aug 28, 2012, 2:03 AM PDT. It took effect at Aug 28, 2012, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 28, 2012, 2:03 AM PDT (09:03 UTC)
In effect from
Aug 28, 2012, 11:00 AM PDT
Expired
Aug 28, 2012, 9:01 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

804 
WWUS85 KLKN 280903
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
203 AM PDT TUE AUG 28 2012

NVZ454-457-467-290015-
/O.UPG.KLKN.FW.A.0016.120828T1800Z-120829T0400Z/
/O.NEW.KLKN.FW.W.0024.120828T1800Z-120829T0400Z/
CENTRAL LANDER AND EUREKA COUNTIES-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY-
203 AM PDT TUE AUG 28 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 454...457 AND 467...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES...FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES 
  SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY AND FIRE WEATHER 
  ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

RLC
2 follow-up statements
318 
WWUS85 KLKN 282145
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
245 PM PDT TUE AUG 28 2012

NVZ454-457-467-290400-
/O.CON.KLKN.FW.W.0024.000000T0000Z-120829T0400Z/
CENTRAL LANDER AND EUREKA COUNTIES-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY-
245 PM PDT TUE AUG 28 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
454...457 AND 467...

THE RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES...FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES 
  SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY AND FIRE WEATHER 
  ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JH
640 
WWUS85 KLKN 290401
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
901 PM PDT TUE AUG 28 2012

...RED FLAG WARNING IS CANCELLED...

NVZ454-457-467-290515-
/O.CAN.KLKN.FW.W.0024.000000T0000Z-120829T0400Z/
CENTRAL LANDER AND EUREKA COUNTIES-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY-
901 PM PDT TUE AUG 28 2012

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 454...457 AND 467...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING.

WIND SPEEDS HAVE DECREASED AND THE WARNING IS NO LONGER NECESSARY.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 27, 3:42 PM PDT, 10 hours 21 minutes earlier.

Area forecast discussion, Aug 27, 3:42 PM PDT, 10 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
342 PM PDT MON AUG 27 2012

.SYNOPSIS...HIGH PRESSURE WILL RESULT IN MORE DRY WEATHER THIS
EVENING. HOWEVER...A PACIFIC LOW IS INCHING ITS WAY CLOSER TOWARDS
THE SILVER STATE AND WILL PRODUCE BREEZY WINDS TOMORROW AND
WEDNESDAY.

&&

.SHORT TERM...TONIGHT THROUGH WEDNESDAY. THE LONGWAVE PATTERN
FEATURES AN UPPER LEVEL HIGH CENTERED OVER COLORADO AND A
POSITIVE TILT TROF OFF THE PACIFIC COAST. THE RESULTING SOUTHWEST
FLOW WILL BE DRY AND KEEP A LID ON CONVECTIVE DEVELOPMENT THIS
FORECAST PERIOD. SENSIBLE WEATHER-WISE...AS THE FRONT MOVES CLOSER...
THE PRESSURE GRADIENT WILL INCREASE...RESULTING IN BREEZY WINDS.

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. HURRICANE ISAAC
MODEL FORECAST WILL INFLUENCE OUR AREA AS WHERE AND HOW MUCH
MOISTURE THE MODELS PLACE IN EASTERN NV DURING THE LONG TERM. THE
LATEST GFS HAS MUCH MORE MOISTURE THAN THE 06Z RUN. MODELS ARE IN
FAIRLY GOOD AGREEMENT WITH THE OVERALL PATTERN THROUGH THURSDAY
MORNING...THEN DIFFER ENOUGH TO AFFECT EASTERN NV. LOW PRESSURE
OVER PACIFIC NORTHWEST AND HIGH PRESSURE TO EAST WILL CREATE
SOUTHWESTERLY FLOW OVER MOST OF THE CWA. THE LATEST GFS HINTING AT
MORE INSTABILITY FOR THUNDERSTORMS IN EASTERN ZONES...THEREFORE
HAVE BUMP POPS SLIGHTLY EACH AFTERNOON THURSDAY AND FRIDAY. TROF
AXIS SHOULD PUSH ALONG THE WEST COAST SUNDAY WHICH SHOULD BRING
BREEZY AND DRY CONDITIONS TO THE ENTIRE CWA SUNDAY AND MONDAY.
WITH THE CWA UNDER SOUTHWEST FLOW ALOFT...TEMPERATURES LOOK TO
REMAIN 3 TO 7 DEGREES ABOVE NORMAL THROUGH THE PERIOD.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED DURING THE NEXT 24
HOURS...EXCEPT OCCASIONALLY LOWERING TO NEAR 4SM AT KWMC DURING THE
OVERNIGHT AND MORNING HOURS DUE TO SMOKE. AS A TROF MOVES ALONG THE
WEST COAST ON TUESDAY...BREEZY WINDS WILL DEVELOP IN THE AFTERNOON.

&&

.FIRE WEATHER...THE LATEST WATER VAPOR IMAGE IS PRETTY
IMPRESSIVE...DEPICTING A DRY SWATH FROM JACKPOT TO THE SIERRA. THE MODELS
KEEP THE PWS UNDER .30 OF AN INCH FOR 467...468...469...470...AND
454 THE NEXT SEVERAL DAYS. BY WEDNESDAY...THE PWS CREST NEAR .50
OF AN INCH OVER PORTIONS OF 457 AND 455. SUFFICE TO SAY...POOR RH
RECOVERY AT NIGHT AND NO CONVECTION EXPECTED FOR THE REMAINDER OF
TODAY AND TOMORROW. THE CENTER OF CIRCULATION AT THE SURFACE FOR THE
LOW PRESSURE SYSTEM IS JUST WEST OF VANCOUVER ISLAND WITH THE 500
MB TROF AXIS WELL OFF THE COAST. THIS HAS ENABLED DRY SOUTHWEST
FLOW TO SET UP OVER MUCH OF NEVADA AND WILL BE PERSISTENT UNTIL
THE SHORTWAVE GETS EJECTED OUT OF THE SYSTEM AND PASSES THE SILVER STATE.
A WELL-DEFINED PRESSURE GRADIENT WILL SET UP BETWEEN PORTLAND AND
DENIO BY 18Z TOMORROW...RESULTING IN BREEZY CONDITIONS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN LANDER
COUNTY AND NORTHERN EUREKA COUNTY...NORTHWESTERN NYE COUNTY...
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY.

&&

97/87/87/97
Hazardous weather outlook, Aug 27, 2:12 AM PDT, 23 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
212 AM PDT MON AUG 27 2012

NVZ030-036-037-040-041-280915-
HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
212 AM PDT MON AUG 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY.

WINDS WILL INCREASE AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH
NORTHERN NEVADA ON TUESDAY AFTERNOON. WINDS COMBINED WITH LOW
RELATIVE HUMIDITY WILL LEAD TO FIRE WEATHER CONCERNS TUESDAY
MORNING THROUGH TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

RLC

Nearby

Red Flag Warnings in Nevada, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.